Ohio, 2019

Flooding and Hail in Ohio, March 14, 2019

March 14, 2019 · NWS ILN · 62 events in 16 counties and zones

Thunderstorms developed through the afternoon hours ahead of an approaching cold front. Some of the storms produced damaging winds and large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$391,000
Crop damage
None recorded
Events
62

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Thunderstorms developed through the afternoon hours ahead of an approaching cold front. Some of the storms produced damaging winds and large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 14, 12:39 PM EST, 2 hours 21 minutes earlier.

Area forecast discussion, Mar 14, 12:39 PM EST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
139 PM EDT Thu Mar 14 2019

.SYNOPSIS...
Warm and very windy conditions will occur ahead of a cold front
that will sweep across the area late this afternoon and early
this evening. Showers and some thunderstorms will occur as well
with some severe storms possible. Much cooler conditions will
return Friday and persist into early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Warm advection induced showers are now lifting to the north
through the region. We are expecting to briefly dry out and mix
to produce very windy conditions across the region this
afternoon. Wind Advisory is in effect.

An axis of instability will develop to the west of the area this
afternoon ahead of an approaching cold front. Expect the
instability to diminish somewhat as it translates into the
forecast area later this afternoon with CAPE most likely 500
J/kg. Nonetheless, in a strongly forced high shear environment,
this will be more than sufficient for a solid line of
convection to develop and push across the area. Latest
indications are that this will occur between 18Z and 02Z. There
is the potential for damaging winds all along the line and some
tornadoes are possible as well. Tornado Watch #24 has been
issued for our western CWFA until 21Z to get ahead of the game
so to speak. All hazardous are mentioned in the HWO and
subsequent social media posts.

Winds will remain gusty after the convection moves through as
cold air advection commences. There is some potential for gusts
around advisory threshold into the evening, but most guidance
suggests that speeds will be below that. Winds will then slowly
decrease through the late night hours. Skies will clear in the
wake of the cold front, although another area of clouds will be
pushing in from the northwest before daybreak Friday.

It will be another warm day, especially south and east of I-71
where readings should get back into the 70s. Thicker cloud cover
and less time between areas of precipitation will likely keep
readings in the 60s elsewhere. Colder air will filter in through
the night with lows likely coming at 13Z.

&&

.SHORT TERM /FRIDAY/...
Northern stream short wave will move across the area on Friday.
This combined with continued cold air advection and flow off
the lakes will result in considerable clouds and scattered to
numerous showers. Cannot rule out a few snow flakes in northwest
counties later in the day, but for the most part low level
thermal profiles will remain warm enough for rain. However,
after two very warm days, temperatures only in the 40s with wind
chills in the 30s for most areas will be quite a change. Gusty
winds will occur again, but no where near as strong as forecast
for today.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
A couple of upper level disturbances will move through Friday night
into Saturday.  The greatest chance for precipitation with both of
these features will be across northern portions of the area.

With the cooler air moving in Friday evening, any rain shower
activity will quickly transition over to scattered snow showers.
Gusty winds around 30 mph will be possible at the start of the long
term Friday night and then there will be a gradual decrease by
morning. Some additional wind gusts up around 25 mph will be
possible on Saturday.  The combination of gusty winds and scattered
snow showers will lead to some reduced visibility.

Sunday into Sunday night another system is expected to move through
the region.  Moisture is limited with this feature and therefore
limited precipitation chances to the slight chance and chance
categories.  This system is expected to bring a mix of rain and snow.

Beyond this time, expect dry conditions from Monday through
Wednesday.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
A potent vertically stacked low pressure system near the middle
Mississippi River Valley will quickly move northeast to the
western Great Lakes this evening. As this occurs, a cold front
will sweep east across the terminals this evening.

Thunderstorms are expected at the terminals along a prefrontal
convergent trof late this afternoon into this evening. Severe
storms will be possible. In addition, a tight surface pressure
gradient and mixing of strong winds aloft will produce synoptic
gusts in excess of 40 knots. Non-convective LLWS will also occur
given strong wind regime. MVFR ceilings and visibilities with
pockets of IFR visibilities are expected with thunderstorms.

For tonight, a dry slot will follow behind cold frontal passage,
with only scattered clouds and VFR conditions. Winds will remain
gusty overnight, but should show a decrease in gusts between 06Z
and 12Z.

On Friday, a mean mid level trough will dig east into the Great
Lakes. An embedded disturbance in this trough, along with low
level convergence in the vicinity of a low level trough will
bring the best chance of showers to locations north of the
terminals. However, ceilings will drop into the MVFR category as
moist CAA occurs (ceilings between 1500 and 2500 feet). It will
remain gusty from the west between 25 and 30 knots.

OUTLOOK...MVFR ceilings and wind gusts over 25 kt likely Friday
night.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory until 8 PM EDT this evening for OHZ026-034-035-
     042>046-051>056-060>065-070>074-077>082-088.
KY...Wind Advisory until 8 PM EDT this evening for KYZ089>100.
IN...Wind Advisory until 8 PM EDT this evening for INZ050-058-059-
     066-073>075-080.

&&

SYNOPSIS...
NEAR TERM...Hickman
SHORT TERM...
LONG TERM...Novak
AVIATION...Hickman
Hazardous weather outlook, Mar 14, 2:47 PM EST, 13 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
347 PM EDT Thu Mar 14 2019

INZ050-058-059-066-073-OHZ026-034-035-042>045-051>053-060-061-151200-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Hardin-Mercer-Auglaize-
Darke-Shelby-Logan-Union OH-Miami-Champaign-Clark-Preble-Montgomery-
347 PM EDT Thu Mar 14 2019

...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Central Ohio and West Central Ohio.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Strong to severe storms are possible this afternoon into the early
evening. These storms will be capable of producing damaging
straight-line winds. In addition, a few tornadoes cannot be ruled
out.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters should activate and report significant weather conditions.

INZ074-075-080-KYZ089>100-OHZ046-054>056-062>065-070>074-077>082-088-
151200-
Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-
Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Delaware-Madison-
Franklin OH-Licking-Greene-Fayette OH-Pickaway-Fairfield-Butler-
Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-Adams-
Pike-Scioto-
347 PM EDT Thu Mar 14 2019

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 8 PM TO 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, Central Ohio, South Central Ohio,
Southwest Ohio and West Central Ohio.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Wind Advisory.

Strong to severe storms are possible this afternoon into the early
evening. These storms will be capable of producing damaging
straight-line winds. In addition, a few tornadoes cannot be ruled
out.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters should activate and report significant weather conditions.

In the hours before

Local storm report, Mar 14, 1:24 PM EST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
224 PM EDT THU MAR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     NON-TSTM WND GST KCVG CINC N KY APT      39.05N 84.66W
03/14/2019  M47 MPH          BOONE              KY   ASOS

&&

BC
Local storm report, Mar 14, 1:26 PM EST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
226 PM EDT THU MAR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     NON-TSTM WND GST 2 W FOSTER              38.80N 84.25W
03/14/2019  M48 MPH          PENDLETON          KY   PUBLIC

&&

BC
Local storm report, Mar 14, 1:37 PM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
237 PM EDT THU MAR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     NON-TSTM WND GST 1 NE BROOKSVILLE        38.69N 84.05W
03/14/2019  M49 MPH          BRACKEN            KY   PUBLIC

&&

BC
Local storm report, Mar 14, 2:24 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
324 PM EDT THU MAR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     NON-TSTM WND DMG 4 E FORT THOMAS         39.08N 84.38W
03/14/2019                   HAMILTON           OH   LAW ENFORCEMENT

            LARGE TREE DOWNED OVER LINES AND INTO BEACON AVE.

&&

KK
Special weather statement, Mar 14, 2:41 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Wilmington OH
341 PM EDT THU MAR 14 2019

INZ066-073-074-142015-
Franklin IN-Ripley IN-Dearborn IN-
341 PM EDT THU MAR 14 2019

...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN...NORTHERN RIPLEY AND
NORTHWESTERN DEARBORN COUNTIES UNTIL 415 PM EDT...

At 340 PM EDT, radar indicated a strong thunderstorm near Osgood,
moving northeast at 55 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...

Locations impacted include...
Batesville, Brookville, Osgood, Oldenburg, Blooming Grove, Sunman,
Metamora, St. Leon, Holton, Napoleon, Cedar Grove, Mount Carmel,
Mounds State Recreation Area, Huntersville, Ballstown, Penntown,
Interstate 74 at State Route 101, Peppertown, Sharptown and Otter
Village.

This includes I-74 in Indiana between mile markers 145 and 164.

Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3920 8542 3922 8540 3927 8530 3932 8530
      3951 8509 3952 8483 3932 8484 3905 8544
      3908 8544
TIME...MOT...LOC 1940Z 234DEG 47KT 3917 8536
Special weather statement, Mar 14, 2:49 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Wilmington OH
349 PM EDT THU MAR 14 2019

INZ050-059-OHZ042-060-142015-
Union IN-Wayne IN-Darke OH-Preble OH-
349 PM EDT THU MAR 14 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WAYNE AND
NORTHEASTERN UNION COUNTIES IN EAST CENTRAL INDIANA...NORTHERN PREBLE
AND SOUTHERN DARKE COUNTIES IN WEST CENTRAL OHIO UNTIL 415 PM EDT...

At 349 PM EDT, radar indicated a strong thunderstorm near New Paris,
moving northeast at 60 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...

Locations impacted include...
Richmond, Greenville, Eaton, Arcanum, Lewisburg, New Paris, New
Madison, Abington, Wayne Lakes, Eldorado, Verona, West Manchester,
Pitsburg, Spring Grove, Gordon, Boston, Ithaca, Castine, Richmond
Municipal Airport and Union Corners.

This includes the following Interstates...
 I-70 in Indiana between mile markers 152 and 156.
 I-70 in Ohio between mile markers 0 and 17.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3972 8501 4015 8462 4005 8443 3992 8443
      3992 8448 3983 8448 3959 8482
TIME...MOT...LOC 1949Z 220DEG 53KT 3980 8476

KC

The radar

The Cincinnati radar (KILN), 137 km away, was scanning. The volume nearest the first event began at 19:59 UTC.

Open the radar archive at this moment

Event by event

40 thunderstorm wind, 19 hail, 3 flood. Local standard time, as filed.

Thunderstorm Wind, Auglaize

When
March 14, 3:00 PM EST to 3:02 PM EST
Where
Auglaize County, 0.87 mi SE of Buckland
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
40.610, -84.240

The tops of two silos were blown over and a barn was damaged.

Thunderstorm Wind, Preble

When
March 14, 3:33 PM EST to 3:35 PM EST
Where
Preble County, 2.51 mi N of Gratis
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
39.686, -84.538

A power pole was downed on east Carlton Road.

Thunderstorm Wind, Preble

When
March 14, 3:33 PM EST to 3:35 PM EST
Where
Preble County, 2.07 mi N of Dadsville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
39.800, -84.530

A tree was downed near Pyrmont Road and State Route 503.

Thunderstorm Wind, Preble

When
March 14, 3:35 PM EST to 3:37 PM EST
Where
Preble County, 2.03 mi WNW of Lewisburg Gilmer Arp
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
39.844, -84.554

Four power poles were downed along Lewisburg Western Road.

Flood, Hamilton

When
March 14, 4:00 PM EST to 4:30 PM EST
Where
Hamilton County, 0.87 mi NE of Brighton to 0.78 mi NE of Brighton
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
39.140, -84.540

Three to four inches of water was flowing over a sidewalk along Colerain Avenue.

Hail, Hamilton

When
March 14, 4:10 PM EST to 4:12 PM EST
Where
Hamilton County, 0.87 mi SE of Cummingsville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.160, -84.520

Thunderstorm Wind, Hamilton

When
March 14, 4:13 PM EST to 4:14 PM EST
Where
Hamilton County, (Luk)lunken Fld Cinc
Measured
56 kt (64 mph) measured gust
Reported by
ASOS
Coordinates
39.100, -84.420

Thunderstorm Wind, Hamilton

When
March 14, 4:19 PM EST to 4:21 PM EST
Where
Hamilton County, 0.41 mi ENE of Silverton
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
39.202, -84.373

A gas station canopy was significantly damaged on Montgomery Road near Interstate 71.

Thunderstorm Wind, Clermont

When
March 14, 4:24 PM EST to 4:26 PM EST
Where
Clermont County, 1.27 mi ENE of Day Hgts
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
39.180, -84.210

A large section of a fence was blown down.

Flood, Hamilton

When
March 14, 4:45 PM EST to 5:45 PM EST
Where
Hamilton County, 1.08 mi ESE of Bond Hill to 1.07 mi NNW of Hyde Park
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
39.163, -84.462

Street flooding was reported on Elm Avenue. The water was several inches deep.

Thunderstorm Wind, Clinton

When
March 14, 4:50 PM EST to 4:52 PM EST
Where
Clinton County, 1.61 mi NW of Burtonville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
39.417, -83.841

A power pole was snapped along U.S. Route 68.

Thunderstorm Wind, Hamilton

When
March 14, 4:57 PM EST to 4:59 PM EST
Where
Hamilton County, Mt St Joseph
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
39.100, -84.630

A large tree was uprooted and fell onto a house.

Flood, Hamilton

When
March 14, 5:00 PM EST to 6:00 PM EST
Where
Hamilton County, Mt St Joseph to 0.34 mi NE of Mt St Joseph
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
39.100, -84.630

High water was reported on Foley Road.

Hail, Hamilton

When
March 14, 5:08 PM EST to 5:10 PM EST
Where
Hamilton County, 0.54 mi W of Golf Manor
Measured
1 in hail
Reported by
Public
Coordinates
39.180, -84.430

Hail, Hamilton

When
March 14, 5:10 PM EST to 5:12 PM EST
Where
Hamilton County, 1.27 mi WSW of Silverton
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
39.190, -84.400

Hail, Clermont

When
March 14, 5:21 PM EST to 5:23 PM EST
Where
Clermont County, 0.87 mi NE of Terrace Park
Measured
1 in hail
Reported by
Public
Coordinates
39.180, -84.290

Hail, Clermont

When
March 14, 5:25 PM EST to 5:27 PM EST
Where
Clermont County, 0.54 mi E of Goshen
Measured
0.75 in hail
Reported by
NWS Employee
Coordinates
39.230, -84.160

Hail, Warren

When
March 14, 5:31 PM EST to 5:33 PM EST
Where
Warren County, 0.53 mi W of Butlerville
Measured
1.25 in hail
Property damage
$5,000
Reported by
Public
Coordinates
39.300, -84.090

The hail broke a car windshield and also caused some damage to the siding on a few houses.

Thunderstorm Wind, Clinton

When
March 14, 5:35 PM EST to 6:05 PM EST
Where
Clinton County, 0.69 mi S of Wilmington
Measured
60 kt (69 mph) estimated gust
Property damage
$100,000
Reported by
Law Enforcement
Coordinates
39.440, -83.830

Multiple power poles and power lines were downed across the county. Several barns were also damaged throughout the county.

Hail, Hamilton

When
March 14, 5:38 PM EST to 5:40 PM EST
Where
Hamilton County, 1.28 mi ENE of Mt Washington
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
39.090, -84.360

Thunderstorm Wind, Clinton

When
March 14, 5:39 PM EST to 5:41 PM EST
Where
Clinton County, 1.38 mi N of Pansy
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Fire Department/Rescue
Coordinates
39.350, -83.950

A large wood framed metal barn was substantially damaged. A debris field stretched 500 to 1000 feet northeast of the barn.

Hail, Clinton

When
March 14, 5:40 PM EST to 5:44 PM EST
Where
Clinton County, 1.38 mi N of Pansy
Measured
1.5 in hail
Property damage
$50,000
Reported by
NWS Employee
Coordinates
39.350, -83.950

Several houses had significant siding damage from the hail as well as some minor roof damage and a few broken windows. Numerous cars were also damaged by the hail.

Hail, Hamilton

When
March 14, 5:40 PM EST
Where
Hamilton County, 0.87 mi SW of Mt Carmel
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.090, -84.310

Hail, Clermont

When
March 14, 5:44 PM EST to 5:46 PM EST
Where
Clermont County, Summerside
Measured
0.88 in hail
Reported by
Storm Chaser
Coordinates
39.100, -84.280

Thunderstorm Wind, Clinton

When
March 14, 5:48 PM EST to 5:49 PM EST
Where
Clinton County, 1.27 mi WSW of (Iln)wilmington Arpk
Measured
56 kt (64 mph) measured gust
Property damage
$1,000
Reported by
Official NWS Observations
Coordinates
39.420, -83.820

The wind caused some soffit damage to the National Weather Service building.

Thunderstorm Wind, Clinton

When
March 14, 5:53 PM EST to 5:55 PM EST
Where
Clinton County, 1.48 mi SSW of Bloomington
Measured
60 kt (69 mph) estimated gust
Property damage
$30,000
Reported by
Amateur Radio
Coordinates
39.510, -83.730

A barn and silo were blown down. Four power poles were also downed.

Thunderstorm Wind, Clinton

When
March 14, 5:56 PM EST to 5:58 PM EST
Where
Clinton County, 0.87 mi SE of Reesville
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
39.470, -83.670

Numerous trees were snapped and some power poles were downed.

Hail, Clinton

When
March 14, 6:00 PM EST to 6:02 PM EST
Where
Clinton County, 1.27 mi WSW of Pansy
Measured
1 in hail
Reported by
Public
Coordinates
39.320, -83.970

Thunderstorm Wind, Clinton

When
March 14, 6:00 PM EST to 6:02 PM EST
Where
Clinton County, 2.81 mi N of Pansy
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Amateur Radio
Coordinates
39.370, -83.940

Several trees were downed across State Route 730 between Wilmington and Blanchester.

Thunderstorm Wind, Clermont

When
March 14, 6:01 PM EST to 6:03 PM EST
Where
Clermont County, 2.12 mi WNW of Amelia
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
39.040, -84.257

A tree was downed onto a house on Merwin 10 Mile Road.

Hail, Clermont

When
March 14, 6:03 PM EST to 6:05 PM EST
Where
Clermont County, New Richmond
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.950, -84.280

Thunderstorm Wind, Clermont

When
March 14, 6:05 PM EST to 6:07 PM EST
Where
Clermont County, 1.69 mi SSW of Monterey
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
39.109, -84.097

A tree fell onto a house near the intersection of Jackson Pike and Hawley Road.

Thunderstorm Wind, Licking

When
March 14, 6:07 PM EST to 6:09 PM EST
Where
Licking County, 0.96 mi NNE of Summit Station
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Newspaper
Coordinates
40.013, -82.745

A few large branches and power lines were downed.

Thunderstorm Wind, Clermont

When
March 14, 6:09 PM EST to 6:11 PM EST
Where
Clermont County, 0.54 mi E of Amelia Sky Hills Arp
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
39.030, -84.170

A tree was downed onto State Route 222.

Thunderstorm Wind, Clermont

When
March 14, 6:09 PM EST to 6:11 PM EST
Where
Clermont County, 0.68 mi SW of Bantam
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
38.994, -84.160

A tree was downed onto Berry Road.

Thunderstorm Wind, Brown

When
March 14, 6:11 PM EST to 6:13 PM EST
Where
Brown County, 2.06 mi NW of Vera Cruz
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
39.193, -83.974

A tree was downed on Odenwald Drive.

Thunderstorm Wind, Clermont

When
March 14, 6:11 PM EST to 6:13 PM EST
Where
Clermont County, 1.1 mi S of East Fork Lake
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
39.004, -84.117

A tree was downed near the intersection of Williamsburg Bantam Road and Sugartree Road.

Thunderstorm Wind, Clermont

When
March 14, 6:14 PM EST to 6:16 PM EST
Where
Clermont County, 0.83 mi W of Williamsburg
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
39.051, -84.065

A tree was downed near Williamsburg High School.

Thunderstorm Wind, Madison

When
March 14, 6:18 PM EST to 6:20 PM EST
Where
Madison County, 0.87 mi SE of Burr Oaks Hgts
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Department of Highways
Coordinates
39.710, -83.260

Some power polls were downed.

Thunderstorm Wind, Brown

When
March 14, 6:21 PM EST to 6:23 PM EST
Where
Brown County, 0.87 mi NW of Fayetteville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
39.190, -83.930

A tree was downed onto a house.

Thunderstorm Wind, Clinton

When
March 14, 6:26 PM EST to 6:28 PM EST
Where
Clinton County, 1.07 mi E of Memphis
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Storm Chaser
Coordinates
39.400, -83.600

Several power polls were snapped. A shed was also destroyed.

Thunderstorm Wind, Highland

When
March 14, 6:30 PM EST to 6:32 PM EST
Where
Highland County, 0.69 mi N of Pricetown
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
39.140, -83.800

Several trees were downed. Some shingles were also blown off of two houses.

Thunderstorm Wind, Fayette

When
March 14, 6:30 PM EST to 6:45 PM EST
Where
Fayette County, 1.07 mi W of Buena Vista
Measured
50 kt (58 mph) estimated gust
Property damage
$100,000
Reported by
State Official
Coordinates
39.420, -83.520

Multiple trees and power poles were downed across the county, several barns were damaged, and a few houses had siding damage.

Hail, Fayette

When
March 14, 6:35 PM EST to 6:37 PM EST
Where
Fayette County, 0.69 mi N of Washington Court Hou
Measured
1 in hail
Reported by
Public
Coordinates
39.540, -83.430

Thunderstorm Wind, Franklin

When
March 14, 6:44 PM EST to 6:46 PM EST
Where
Franklin County, 1.66 mi NNE of Groveport
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
39.871, -82.865

A few trees and power lines were downed at Bixby Road and Ebright Road.

Hail, Franklin

When
March 14, 6:46 PM EST to 6:48 PM EST
Where
Franklin County, Canal Winchester
Measured
1.25 in hail
Reported by
Public
Coordinates
39.850, -82.820

Hail, Franklin

When
March 14, 6:48 PM EST to 6:50 PM EST
Where
Franklin County, Canal Winchester
Measured
1.25 in hail
Reported by
Public
Coordinates
39.850, -82.820

Thunderstorm Wind, Pickaway

When
March 14, 6:52 PM EST to 6:54 PM EST
Where
Pickaway County, 2.62 mi SE of New Holland
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
39.520, -83.220

A few trees were downed.

Hail, Fairfield

When
March 14, 6:53 PM EST to 6:55 PM EST
Where
Fairfield County, 1.48 mi NNW of Beals
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.900, -82.760

Hail, Fairfield

When
March 14, 6:54 PM EST to 6:56 PM EST
Where
Fairfield County, 2.81 mi N of Beals
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.920, -82.760

Thunderstorm Wind, Pickaway

When
March 14, 7:00 PM EST to 7:15 PM EST
Where
Pickaway County, 1.74 mi WNW of Circleville Clrks Ar
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
39.660, -83.050

Several trees were downed across the county.

Thunderstorm Wind, Pickaway

When
March 14, 7:08 PM EST to 7:10 PM EST
Where
Pickaway County, Millport
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
39.720, -82.970

A few trees were downed.

Thunderstorm Wind, Licking

When
March 14, 7:13 PM EST to 7:14 PM EST
Where
Licking County, 0.53 mi W of Heath
Measured
56 kt (64 mph) measured gust
Reported by
ASOS
Coordinates
40.020, -82.460

Thunderstorm Wind, Fairfield

When
March 14, 7:25 PM EST to 7:27 PM EST
Where
Fairfield County, Lancaster
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Utility Company
Coordinates
39.720, -82.600

A power pole was snapped.

Thunderstorm Wind, Pickaway

When
March 14, 7:30 PM EST to 7:32 PM EST
Where
Pickaway County, Millport
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
39.720, -82.970

A few trees were downed.

Thunderstorm Wind, Pickaway

When
March 14, 7:34 PM EST to 7:36 PM EST
Where
Pickaway County, Tarlton
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
39.550, -82.780

A few trees were downed.

Thunderstorm Wind, Pike

When
March 14, 8:40 PM EST to 8:42 PM EST
Where
Pike County, 2.96 mi NNW of Byington
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Department of Highways
Coordinates
39.120, -83.320

A few trees and power lines were downed onto a road.

Hail, Franklin

When
March 14, 8:58 PM EST to 9:00 PM EST
Where
Franklin County, 1.26 mi ENE of Reynoldsburg
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.960, -82.800

Thunderstorm Wind, Brown

When
March 14, 9:02 PM EST to 9:04 PM EST
Where
Brown County, 0.74 mi N of Higginsport
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
38.791, -83.971

A few trees were downed along U.S. 52 at State Routes 505 and 221.

Thunderstorm Wind, Licking

When
March 14, 9:12 PM EST to 9:14 PM EST
Where
Licking County, 0.31 mi SW of Fleatown
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
39.997, -82.674

A few trees were downed.

Hail, Hocking

When
March 14, 9:36 PM EST to 9:38 PM EST
Where
Hocking County, 0.69 mi N of Haydenville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.490, -82.330

Thunderstorm Wind, Pike

When
March 14, 9:38 PM EST to 9:40 PM EST
Where
Pike County, 1.48 mi NNE of Morgantown
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Department of Highways
Coordinates
39.150, -83.190

A few trees and power lines were downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2019Every state in 2019This day in weather historyWarnings in Ohio, March 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 803348, 802964, 802965, 802966, 802970, 802801, 802971, 802972, 802976, 802979, 802981, 802977, 802980, 802805, 802812, 802815, 802817, 802822, 802983, 802818, 802984, 802819, 802820, 802824, 802990, 802993, 802991, 802850, 803031, 803029, 802825, 802995, 807725, 802996, 802997, 803017, 803024, 803025, 803043, 803032, and more.